Hail, Hardin
- When
- May 19, 12:30 PM CST to 12:35 PM CST
- Where
- Hardin County, 1 mi N of Walnut Grove
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.067, -88.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 19, 9:41 AM CST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1041 AM CDT THU MAY 19 2005 .DISCUSSION... A STRONG LOW PRESSURE SYSTEM IS ENTERING WESTERN WISCONSIN AT THIS TIME. AN UPPER RIDGE IS BUILDING OVER THE WESTERN HALF OF THE US WHILE A CLOSED LOW IS ANCHORED OFF OF THE NEW ENGLAND COAST. A STATIONARY FRONT EXTENDS SOUTHWARD FROM THE UPPER MIDWEST LOW TO NEAR KANSAS CITY AND THEN SOUTHWESTWARD THROUGH THE OKLAHOMA AND TEXAS PANHANDLES. AN UPPER LEVEL SHORTWAVE AHEAD OF THE SURFACE FRONT IS MOVING THROUGH SOUTH CENTRAL MISSOURI. A DECK OF LOW LEVEL CU AND STRATUS LIES JUST AHEAD OF THE SHORTWAVE ACROSS NORTH CENTRAL ARKANSAS AND THROUGH SOUTH CENTRAL MISSOURI. OVER THE MIDSOUTH...SKIES ARE PARTLY TO MOSTLY SUNNY AT THIS TIME. EXPECT CU DEVELOPMENT SHORTLY. TEMPS WITH THE MORNING SUN HAVE SHOT UP WITH MANY LOCATIONS IN THE 80S. ALTHOUGH PARTLY SUNNY SKIES THIS AFTERNOON WILL SLOW DOWN THE TEMPS...THINK THAT MANY AREAS WILL BE IN THE UPPER 80S TO AROUND 90 DUE TO THE HEAD START ON TEMPS THIS MORNING. WILL LEAVE IN RAIN CHANCES FOR THIS AFTERNOON DUE TO THE SHORTWAVE MOVING SOUTHEASTWARD. ALSO AIR MASS VARIETY THUNDERSTORMS ARE ALSO POSSIBLE SINCE THERE REALLY ISNT MUCH OF A CAP IN PLACE AND INSTABILITY IS DESCENT...LI AROUND -4 AND CAPES AROUND 1500 J/KG. THE AREA IS OUTLOOKED BY SPC FOR SLIGHT RISK. THIS THREAT IS MAINLY A HAIL THREAT WITH ADDED FORCING ALONG THE SHORTWAVE AS IT MOVES INTO THE AREA THIS AFTERNOON. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && VALLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1244 PM CDT THU MAY 19 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-201100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1244 PM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL UNTIL 7 PM. ANOTHER SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF WEST TENNESSEE EXCEPT THE SOUTHERN MOST ROW OF COUNTIES UNTIL 9 PM. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE HEAT OF THE AFTERNOON. THESE THUNDERSTORMS ARE EXPECTED TO DISSIPATE SHORTLY AFTER SUNSET. THE MAIN THREAT IS LARGE HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO FRIDAY. AN ISOLATED SEVERE STORM IS POSSIBLE OVER NORTH MISSISSIPPI WITH LOCALLY DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. VALLE
The Columbus AFB radar (KGWX), 133 km away, was scanning. The volume nearest the first event began at 18:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451162.